Alert archive / Iowa / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Quad Cities, IA

December 4, 2016Henry County, Rock Island County, Whiteside County, Illinois; 4 counties in Iowa

NWS Quad Cities, IA issued this winter storm warning at Dec 4, 2016, 10:27 AM CST for Henry County, Rock Island County, Whiteside County, Illinois; 4 counties in Iowa. It was in force for 5 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 4, 2016, 10:27 AM CST (16:27 UTC)
Expired
Dec 4, 2016, 3:00 PM CST
In force
5 hr
Issued by
NWS Quad Cities, IA

Counties Cedar County, IA, Clinton County, IA, Muscatine County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 1 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 4, 10:45 AM CSTSNOW 6.5Rock Island, ILWHBF TV MEASUREMENT OF EVENT SO FAR.
Dec 4, 10:57 AM CSTHEAVY SNOW 81 Nw Davenport, IASNOWFALL SINCE EVENT BEGINNING
Dec 4, 11:15 AM CSTHEAVY SNOW 7.53 Nw Davenport, IASNOWFALL UPDATED TOTAL, BECOMING MORE FLUFFY IN NATURE
Dec 4, 11:30 AM CSTHEAVY SNOW 83 Nnw Davenport, IAUPDATED SNOWFALL STORM TOTAL
Dec 4, 11:45 AM CSTSNOW 4.5Princeton, IAUPDATED SNOWFALL TOTAL
Dec 4, 11:45 AM CSTHEAVY SNOW 85 Sw Davenport, IASTORM TOTAL SINCE 5AM
Dec 4, 11:45 AM CSTHEAVY SNOW 85 Sw Davenport, IATOTAL SO FAR.
Dec 4, 12:00 PM CSTSNOW 5Lowden, IATOTAL SO FAR
Dec 4, 12:00 PM CSTSNOW 5Rock Falls, ILEVENT TOTAL SO FAR...STILL SNOWING AT TIME OF REPORT.
Dec 4, 12:00 PM CSTHEAVY SNOW 61 Ene New Windsor, ILUPDATED SNOWFALL TOTAL
Dec 4, 12:00 PM CSTHEAVY SNOW 6.4Moline Quad-City Airpor, ILSTORM TOTAL AT 18Z MEASUREMENT, 0.61 LIQUID EQUIVILENT, 6.1 INCHES FELL AINCE 12Z
Dec 4, 12:00 PM CSTHEAVY SNOW 8.5Davenport Municipal Air, IASTORM TOTAL AS OF 18Z, LIQUID EQUIVILENT IS 0.39, 8.3 FELL AFTER 12Z
Dec 4, 12:00 PM CSTSNOW 8.5Port Byron, ILTOTAL SO FAR
Dec 4, 12:00 PM CSTHEAVY SNOW 8.6Davenport Municipal Air, IACORRECTED. STORM TOTAL AS OF 18Z, LIQUID EQUIVILENT IS 0.41, 8.3 FELL AFTER 12Z
Dec 4, 12:10 PM CSTHEAVY SNOW 7.53 Ssw Davenport, IASTORM TOTAL SINCE EVENT BEGINNING
Dec 4, 12:15 PM CSTSNOW 5.51 Ene Muscatine, IASNOWFALL SINCE EVENT BEGINNING
Dec 4, 12:15 PM CSTSNOW 8.51 W Bettendorf, IAUPDATED SNOWFALL TOTAL
Dec 4, 12:20 PM CSTSNOW 8.53 Ne Muscatine, IASTORM TOTAL...DELAYED REPORT.
Dec 4, 12:20 PM CSTHEAVY SNOW 8.56 Nnw Fairport, IASNOWFALL SINCE EVENT BEGINNING
Dec 4, 12:30 PM CSTHEAVY SNOW 7.53 Ssw Montpelier, ILSNOWFALL TOTAL SINCE EVENT BEGINNING
Dec 4, 1:00 PM CSTSNOW 7.52 Nw Kewanee, ILTOTAL SO FAR.
Dec 4, 1:10 PM CSTSNOW 5Sw Durant, IAAT LEAST 5 INCHES.
Dec 4, 1:30 PM CSTHEAVY SNOW 8.6Ese Erie, ILSNOW CONTINUES TO FALL.
Dec 4, 1:30 PM CSTHEAVY SNOW 93 Ssw Davenport, IATOTAL SO FAR
Dec 4, 1:30 PM CSTHEAVY SNOW 93 Wsw Bettendorf, IA
Dec 4, 1:35 PM CSTHEAVY SNOW 91 W Bettendorf, IASO FAR
Dec 4, 1:54 PM CSTSNOW 51 Ese Muscatine, IATOTAL
Dec 4, 2:00 PM CSTHEAVY SNOW 7.5Camanche, IASO FAR. CLINTON 1.
Dec 4, 2:15 PM CSTHEAVY SNOW 92 Wsw Davenport, IATOTAL
Dec 4, 2:50 PM CSTSNOW 3Se Stanwood, IATOTAL.
Dec 4, 2:50 PM CSTHEAVY SNOW 6.52 Ssw Davenport, IATOTAL
Dec 4, 2:50 PM CSTSNOW 8.31 Nne Moline, ILTOTAL
Dec 4, 2:50 PM CSTHEAVY SNOW 9.94 Nnw Davenport, IASTORM TOTAL SNOWFALL 9.9 INCHES. LIQUID 0.61 INCHES. 16 TO 1 SNOW TO LIQUID RATIO.
Dec 4, 3:00 PM CSTHEAVY SNOW 6Lowden, IATOTAL
Dec 4, 3:00 PM CSTHEAVY SNOW 6.52 Nnw Muscatine, IATOTAL
Dec 4, 3:00 PM CSTSNOW 7.31 Wnw Morrison, ILSNOW REPORTED TO BE WINDING DOWN.
Dec 4, 3:00 PM CSTHEAVY SNOW 7.5Se Walcott, IATOTAL.
Dec 4, 3:00 PM CSTHEAVY SNOW 7.81 S Walcott, IATOTAL
Dec 4, 3:00 PM CSTHEAVY SNOW 81 Se Davenport, IA
Dec 4, 3:00 PM CSTHEAVY SNOW 9.8Port Byron, ILEVENT TOTAL.
Dec 4, 3:00 PM CSTHEAVY SNOW 10.2Davenport Municipal Air, IAUPDATED TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS43 KDVN 041627
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 AM CST SUN DEC 4 2016

...HEAVY SNOW THIS MORNING...

.SNOW WILL BE MODERATE TO HEAVY THIS MORNING BEFORE BECOMING LIGHT
THIS AFTERNOON. THROUGH 10 AM...SNOW AMOUNTS OF 3 TO 6 INCHES
HAVE BEEN REPORTED...RESULTING IN SLICK TRAVEL CONDITIONS ON
UNTREATED ROADS. SNOW IS EXPECTED TO CONTINUE THROUGH EARLY
AFTERNOON WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ACROSS EAST
CENTRAL IOWA INTO NORTHWEST ILLINOIS. MOST ACCUMULATIONS WILL BE
RESTRICTED GRASSY SURFACES. ONCE THE SNOW ENDS...TEMPERATURES
SLIGHTLY ABOVE FREEZING SHOULD HELP ROADS RAPIDLY IMPROVE LATER
THIS AFTERNOON. TOTAL ACCUMULATION OF SNOW FOR THIS EVENT ARE
EXPECTED TO BE 4 TO 8 INCHES.

IAZ065>068-ILZ009-015-016-042100-
/O.UPG.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
/O.NEW.KDVN.WS.W.0003.161204T1627Z-161204T2100Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...STERLING...MOLINE...ROCK ISLAND...
GENESEO
1027 AM CST SUN DEC 4 2016

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 2 PM...WITH
  LITTLE ADDITIONAL SNOW AFTER 4 PM.

* SNOW ACCUMULATIONS...6 TO 8 INCHES.

* TEMPERATURES...IN THE LOWER 30S.

* WIND...SOUTH 5 TO 10 MPH.

* IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL
  CONDITIONS. ROADWAYS WILL BE SLICK DUE TO SNOW AND VISIBILTIES
  WILL BE LESS THAN ONE QUARTER MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IAZ077-078-089-ILZ025-026-042100-
/O.EXA.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
WASHINGTON-LOUISA-DES MOINES-HENDERSON-WARREN-
INCLUDING THE CITIES OF...WASHINGTON...WAPELLO...BURLINGTON...
OQUAWKA...MONMOUTH
1027 AM CST SUN DEC 4 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON.

* TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH 
  LITTLE ADDITIONAL SNOW AFTER 2 PM IN IOWA AND AFTER 4 PM IN 
  ILLINOIS.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* TEMPERATURES...IN THE LOW TO MID 30S.

* WIND...SOUTH 5 TO 10 MPH.

* IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL 
  CONDITIONS. ROADWAYS WILL BE SLICK AT TIMES DUE TO SLUSHY SNOW 
  AND VISIBILITIES WILL BE LESS THAN A HALF MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IAZ040>042-051>054-063-064-ILZ024-042100-
/O.CON.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...ALEDO
1027 AM CST SUN DEC 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH 
  LITTLE ADDITIONAL SNOW AFTER 2 PM IN IOWA AND AFTER 4 PM IN 
  ILLINOIS.

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL 
  CONDITIONS. ROADWAYS WILL BE SLICK AT TIMES DUE TO SLUSHY SNOW 
  AND VISIBILITIES WILL BE LESS THAN A HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ001-002-007-017-018-042100-
/O.CON.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
JO DAVIESS-STEPHENSON-CARROLL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
PRINCETON...HENNEPIN
1027 AM CST SUN DEC 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH 
  LITTLE ADDITIONAL SNOW AFTER 4 PM.

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* IMPACTS...ACCUMULATING WET SNOW MAY LEAD TO HAZARDOUS TRAVEL 
  CONDITIONS. ROADWAYS MAY BE SLICK AT TIMES DUE TO SLUSHY SNOW 
  AND VISIBILTIES WILL BE LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ERVIN
1 follow-up statement
009 
WWUS43 KDVN 042100
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CST SUN DEC 4 2016

...SNOW IS ENDING...

.THE SNOW EVENT IS RAPIDLY ENDING THIS AFTERNOON, AND NO ADDITION
ACCUMULATION IS EXPECTED. SNOW TOTALS OF 3 TO 6 INCHES WERE COMMON
IN THE ADVISORY AREAS TODAY, WHILE THOSE COUNTIES IN THE WINTER
STORM WARNING ALONG INTERSTATE 80, SAW TOTALS OF 7 TO 10 INCHES.

IAZ065>068-ILZ009-015-016-042200-
/O.EXP.KDVN.WS.W.0003.000000T0000Z-161204T2100Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...STERLING...MOLINE...ROCK ISLAND...
GENESEO
300 PM CST SUN DEC 4 2016

...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS
WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING.

$$

IAZ040>042-051>054-063-064-077-078-089-ILZ024>026-042200-
/O.EXP.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
WASHINGTON-LOUISA-DES MOINES-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...WASHINGTON...WAPELLO...BURLINGTON...ALEDO...OQUAWKA...
MONMOUTH
300 PM CST SUN DEC 4 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS
WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING.

$$

ILZ001-002-007-017-018-042200-
/O.EXP.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/
JO DAVIESS-STEPHENSON-CARROLL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
PRINCETON...HENNEPIN
300 PM CST SUN DEC 4 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS
WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING.

$$

ERVIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 8:52 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 4, 8:52 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
852 AM CST Sun Dec 4 2016

.UPDATE...
Issued at 844 AM CST Sun Dec 4 2016

The slow moving FGEN band of heavy dendritic snow (1/4 mile
visibility) will continue to redevelop over locations along and
north of I-80 this morning. The main band of forcing that models
have been picking up on is making progress through central Iowa.
These two features will keep the moderate to heavy snow going
through noon in eastern Iowa and through mid afternoon in
Illinois. Reports of 3 to 4 inches are already coming in for
locations near I-80 to highway 20, and another 2 to 3 should fall
this morning. Thus, this event may reach warning criteria of over
6 inches along and north of I-80. Impacts are confined to snow
only, and given the lack of wind/ice/refreezing, a high end
advisory still seems like the best fit headline.

Total amounts along and north of I-80 IA/IL are now expected to
be 4 to 6 inches. Lower amounts are expected south with lighter
snow, and warmer temperatures making totals of 1 to 3 more common.

ERVIN

UPDATE Issued at 741 AM CST Sun Dec 4 2016

2 to 3 inches of snow have already fallen across the northern CWA
this morning. Current radar shows a moderate snowfall band
transversing north across the CWA. With accumulations on roads
starting to show up, believe that any other bands today will just
add to the total and any concern about warm ground temps are over,
especially in areas where accumulations on road are occurring.
Have brought up overall totals across the northern CWA, looks like
3 to 5 along highway 20 is a good forecast. To our west, the fgen
band that was forecast has formed and lead to moderate snow. This
band will track east across the highway 30 corridor this am. The
juxtaposition of these two bands will likely be from highway 30
north. Later shifts will need to refine the forecast,

UPDATE Issued at 416 AM CST Sun Dec 4 2016

Per coordination with ILX, added Mercer County to the advisory.
Fgen band may lead to snowfall across this area reaching criteria
later this morning.

&&

.SYNOPSIS...
Issued at 253 AM CST Sun Dec 4 2016

Early this morning, snow mixed with rain overspread the area as a
H5 wave advected into the central United States. Snowfall amounts
of an inch or so have been reported over central Iowa. At the
surface, wetbulb zero temps have been reaching above freezing
across the southwest, leading to a difficult forecast for snow.
This snowfall forecast is the main concern for the short term
forecast.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 253 AM CST Sun Dec 4 2016

Difficult short term snow event ongoing with low level moisture
entering the southwest CWA, raising wetbulb temps to above
freezing. Much more clear cut snow event along I80 north this
morning. With these two distinct areas, will break the discussion
between these two.

First, the mixed precip region, mainly along and south of Hwy 34
this morning is proving to be a difficult forecast. Trends across
the area suggest that dry air from the east lost the battle with
moisture advection from the SW. Low level T and moisture profiles
suggest a rain snow mix. Accumulation of snow will be particularly
difficult across this area as warm surface temps and temps above
freezing will likely keep any accumulations on grassy surfaces and
elevated areas. One potential caveat to this, is that models do
suggest a strong forcing and good dendritic growth of snow between
12z and 18z as the wave moves through. The shear magnitude of
this rate may lead to an inch or more some areas. Think that this
could lead to slushy roads across the area. That said, this is
probably the most difficult forecast area as temps and wetbulb
temps are slowly but surely making snow accumulation less likely.

Along and north of I80, with the best chance for accumulating snow
along Hwy 20, is the other area. Snow occurring across north
central Iowa will spread across the area today. Reports from this
area suggest that most of the accumulation has occurred on grassy
surfaces. It appears that roads are being affected, however temps
of the ground remain near freezing. As this heads into our CWA, believe
that an area north of a line from Williamsburg to Freeport, is the
best area for road temps and ground temps to fall below freezing this
morning and lead to snow accumulations before a fgen band comes
through between 12z and 18z. Snow on roads will likely be an
issue across this area and the highest snowfall totals, 3 to 5
inches will occur around the hwy 20 corridor. South of the
Williamsburg to Freeport line, expect 2 to 4 inches of snow on
grassy surfaces, mainly due to the fgen band. Some slushy roads
will be a concern across this area.

Will continue the current advisory for today.

Tonight, the snow cover and clear skies will probably lead to
temps in the 20s across the CWA.

.LONG TERM...(Monday through Saturday)
ISSUED AT 253 AM CST Sun Dec 4 2016

Below to well below normal temperatures and mostly dry.

Long Term Forecast Confidence Assessment...fair or average with main
issue is risk of light snow amounts late Wednesday and Thursday due
to passing disturbance passing to the south and east. Verification
tools and trends suggest evidence that some forecast highs and lows
with heart of the cold air may still be a category or so too mild
for later shifts to reconsider.

Monday...minor changes made with increasing clouds and chance late
PM and overnight for some sprinkles and possible flurries for later
shifts to consider adding on top of the slight chance POPS in the
south. Highs should remain upper 30s north with some residual snow
on ground to lower 40s elsewhere. Lows should be in the lower 30s.

Tuesday...Clearing and colder with northwest winds of 10 to 15+ MPH
with colder trend have lowered a couple of degrees with highs lower
30s northwest to upper 30s far southeast.  Some lingering light
mixed POPS in SE in morning kept. Tuesday night...fair and colder on
northwest winds of 10 to 20 MPH.  Lows upper teens northwest to the
middle 20s southeast.

Wednesday and Thursday...minor changes with low POPS in the
southeast of light snow still possible with passing upper
disturbance. Trimmed temperatures a few degrees.  Highs mostly in the
20s Wednesday and upper teens to mid 20s Thursday.  Mins in the
upper single digits to middle teens are suggested.  With a northwest
wind of 15 to 25 MPH with cold wind chills Thursday & Friday AM
still likely to fall to near zero or below zero for several hours.

Friday...Mostly fair and remaining quite cold with light winds as
high pressure moves in.  Highs still in the 20s with mins mostly
still in the teens and possibly upper single digits Friday night.

Saturday and Sunday...unsettled with a chance or likelihood of snow
as passing disturbance moves through.  Trends do suggest some decent
snow totals may occur but still a few days too far out.  Highs
mostly in the mid/upper 20s to around 30F south and lows in the 20s
Sunday AM and mostly teens on Monday AM with colder air arriving.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 540 AM CST Sun Dec 4 2016

Aviation forecast dominated by snow and low cigs through the
period. LIFR will be likely at most of the sites until the snow
ends later today across the area. Vsbys will improve only to go
back to MVFR overnight. The next 6 hours or so will have the
heaviest snow. The snow should clear from west to east today.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory until 3 PM CST this afternoon for Benton-
     Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
     Johnson-Jones-Linn-Muscatine-Scott.

IL...Winter Weather Advisory until 3 PM CST this afternoon for Bureau-
     Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
     Stephenson-Whiteside.

MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Nichols
AVIATION...Gibbs
Hazardous weather outlook, Dec 4, 9:00 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CST SUN DEC 4 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
900 AM CST SUN DEC 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA
TODAY. LATEST INDICATIONS AND WHERE HEAVIER BANDS OF SNOW HAVE
SET UP THIS MORNING...SUGGEST HIGHER ACCUMULATIONS NOW OF 4 TO 6
INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE ALONG AND NORTH OF
THE INTERSTATE 80 CORRIDOR. AREAS SOUTH OF INTERSTATE 80 WILL
GENERALLY RANGE FROM 2 TO 4 INCHES WITH THE LOWEST AMOUNTS ALONG
AND SOUTH OF A LINE FROM KEOSAUQUA IN SOUTHEASTERN IOWA...TO
MACOMB IN WEST CENTRAL ILLINOIS. THE SNOW WILL MOVE OFF TO THE
EAST AND DIMINISH FROM MID TO LATE AFTERNOON.

SNOW AND SLUSH ON ROADWAYS WILL LEAD TO HAZARDOUS DRIVING
CONDITIONS THIS MORNING AND INTO THE EARLY AFTERNOON. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE AREA, BE SURE TO
SEE THIS PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
SNOWFALL REPORTS FROM SPOTTERS WOULD BE APPRECIATED.

12

In the hours before

Local storm report, Dec 4, 9:29 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             BELLE PLAINE            41.90N 92.27W
12/04/2016  M2.5 INCH        BENTON             IA   CO-OP OBSERVER

            SNOWFALL AS OF 700AM LT

0845 AM     SNOW             WSW QUASQUETON          42.40N 91.76W
12/04/2016  M2.7 INCH        BUCHANAN           IA   COCORAHS

            SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME

0925 AM     SNOW             LOWDEN                  41.86N 90.92W
12/04/2016  M2.0 INCH        CEDAR              IA   CO-OP OBSERVER

            SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME

0927 AM     SNOW             2 NNW MUSCATINE         41.44N 91.08W
12/04/2016  E3.0 INCH        MUSCATINE          IA   TRAINED SPOTTER

            SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME

0928 AM     SNOW             1 S WALCOTT             41.58N 90.77W
12/04/2016  M3.1 INCH        SCOTT              IA   TRAINED SPOTTER

            SNOWFALL SINCE EVENT BEGINNING

&&

PETERS
Local storm report, Dec 4, 9:37 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     SNOW             6 NE VAN HORNE          42.08N 92.03W
12/04/2016  M2.5 INCH        BENTON             IA   TRAINED SPOTTER

            EVENT TOTAL SO FAR...STILL SNOWING.

&&

12
Local storm report, Dec 4, 9:48 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     SNOW             3 NW DAVENPORT          41.59N 90.65W
12/04/2016  M5.0 INCH        SCOTT              IA   NWS EMPLOYEE

            EVENT TOTAL SO FAR. MODERATE SNOW CONTINUES

0930 AM     SNOW             2 SSW IOWA CITY         41.63N 91.55W
12/04/2016  E3.0 INCH        JOHNSON            IA   TRAINED SPOTTER

            TOTAL SO FAR.

0935 AM     SNOW             W CANTRIL               40.64N 92.07W
12/04/2016  M1.2 INCH        VAN BUREN          IA   TRAINED SPOTTER

            TOTAL SO FAR...SNOWING MODERATELY.

&&

ERVIN
Local storm report, Dec 4, 9:50 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             HOPKINTON               42.34N 91.25W
12/04/2016  M3.5 INCH        DELAWARE           IA   TRAINED SPOTTER

            EVENT TOTAL SO FAR. RECEIVED FROM SOCIAL MEDIA POST.

&&

12
Local storm report, Dec 4, 9:54 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             MOLINE                  41.49N 90.49W
12/04/2016  M1.9 INCH        ROCK ISLAND        IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             2 N NEW WINDSOR         41.23N 90.45W
12/04/2016  M1.2 INCH        MERCER             IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             2 NW GENESEO            41.47N 90.18W
12/04/2016  M2.1 INCH        HENRY              IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             2 NW FREEPORT           42.31N 89.66W
12/04/2016  M1.3 INCH        STEPHENSON         IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             S SHANNON               42.15N 89.74W
12/04/2016  M1.1 INCH        CARROLL            IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             4 ESE WINSLOW           42.47N 89.72W
12/04/2016  M1.0 INCH        STEPHENSON         IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             N DAVIS                 42.42N 89.42W
12/04/2016  M1.0 INCH        STEPHENSON         IL   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             SSE ROBINS              42.08N 91.67W
12/04/2016  M2.5 INCH        LINN               IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             2 WSW CEDAR RAPIDS      41.96N 91.71W
12/04/2016  M1.2 INCH        LINN               IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             1 SW NEW LONDON         40.92N 91.42W
12/04/2016  M1.3 INCH        HENRY              IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             6 W CENTRAL CITY        42.20N 91.64W
12/04/2016  M2.0 INCH        LINN               IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             ESE NEW LONDON          40.93N 91.41W
12/04/2016  M1.9 INCH        HENRY              IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             2 NW DELMAR             42.02N 90.63W
12/04/2016  M2.3 INCH        CLINTON            IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             WSW PARK VIEW           41.69N 90.54W
12/04/2016  M1.1 INCH        SCOTT              IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             S LOST NATION           41.97N 90.82W
12/04/2016  M2.5 INCH        CLINTON            IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             SSW ELDRIDGE            41.64N 90.57W
12/04/2016  M2.4 INCH        SCOTT              IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0700 AM     SNOW             3 ESE SOLON             41.79N 91.44W
12/04/2016  M1.7 INCH        JOHNSON            IA   COCORAHS

            SNOWFALL SINCE EVENT BEGINNING

0938 AM     SNOW             1 W HENNEPIN            41.25N 89.34W
12/04/2016  M2.0 INCH        PUTNAM             IL   TRAINED SPOTTER

            SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME

&&

PETERS
Local storm report, Dec 4, 10:17 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 AM CST SUN DEC 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             1 SW NORTH LIBERTY      41.73N 91.62W
12/04/2016  M3.4 INCH        JOHNSON            IA   TRAINED SPOTTER

            SNOWFALL SINCE 1AM LT

1013 AM     SNOW             PORT BYRON              41.62N 90.32W
12/04/2016  M6.0 INCH        ROCK ISLAND        IL   PUBLIC

            SNOWFALL FROM STORM SPOTTER IN ROCK ISLAND

1015 AM     SNOW             ESE ERIE                41.66N 90.08W
12/04/2016  M5.2 INCH        WHITESIDE          IL   TRAINED SPOTTER

            SNOWFALL SINCE EVENT BEGINNING

&&

PETERS

Nearby

Winter Storm Warnings in Iowa, 2016Winter Storm Warnings in Illinois, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.